Points of small height on semiabelian varieties
Lars KühneUniversity of Basel, Switzerland; Institut for Matematiske Fag, København, Denmark
The equidistribution conjecture is proved for general semiabelian varieties over number fields. Previously, this conjecture was only known in the special case of almost split semiabelian varieties through work of Chambert-Loir. The general case has remained intractable so far because the height of a semiabelian variety is negative unless it is almost split. In fact, this places the conjecture outside the scope of Yuan’s equidistribution theorem on algebraic dynamical systems. To overcome this, an asymptotic adaption of the equidistribution technique invented by Szpiro, Ullmo, and Zhang is used here. It also allows a new proof of the Bogomolov conjecture and hence a self-contained proof of the strong equidistribution conjecture in the same general setting.
Cite this article
Lars Kühne, Points of small height on semiabelian varieties. J. Eur. Math. Soc. 24 (2022), no. 6, pp. 2077–2131DOI 10.4171/JEMS/1125